until she gets her effexor refilled in approx. four days. considering the side effects of withdrawals of effexor would that be a sensible solution?
No, This is one drug you just don't allow yourself to run out of. Cymbalta will probably have side effects, it would have to be started low and probably would not cover the withdrawal from the effexor.
While these medications are both SNRI-type antidepressants, one does not necessarily replace the other and certainly not in a few days of use. Stopping the Effexor abruptly is going to cause some very uncomfortable withdrawals whether she takes Cymbalta or not. Starting the Cymbalta can have its own side effects. So this is not the answer. Why did she run out early and can she contact the doctor asap to refill the script sooner?
Tell the someone to wait it out, and maybe not run out next time. These meds are nothing to mess with, nor are the interchangeable.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 25 Apr 2011 • 2 answers
Updated 21 Dec 2014 • 3 answers
Updated 9 Jul 2015 • 2 answers
Updated 28 Apr 2016 • 2 answers
Updated 17 Oct 2017 • 1 answer